Alert archive / California / Gale Warnings in 2014

Gale Warning 27, NWS Eureka, CA

December 7, 2014

NWS Eureka, CA issued this gale warning at Dec 7, 2014, 2:34 AM PST. It took effect at Dec 7, 2014, 9:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2014, 2:34 AM PST (10:34 UTC)
In effect from
Dec 7, 2014, 9:00 AM PST
Expired
Dec 7, 2014, 9:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WHUS76 KEKA 071034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST SUN DEC 7 2014

PZZ470-071845-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/
/O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
/O.NEW.KEKA.GL.W.0027.141207T1700Z-141208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY INCREASING TO 25 TO 35 KT TODAY. WINDS WILL
  REMAIN ELEVATED THROUGH MID WEEK.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 13 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-071845-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/
/O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
/O.NEW.KEKA.GL.W.0027.141207T1700Z-141207T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT
  THROUGH TONIGHT.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 11 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-071845-
/O.EXT.KEKA.SC.Y.0102.141207T2300Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

* WINDS...SOUTHERLY INCREASING TO 10 TO 20 KT TODAY. WINDS TO 30
  KT AROUND CAPE MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 10
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-071845-
/O.CON.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PST MONDAY...

* WINDS...SOUTHERLY INCREASING TO 15 TO 25 KT TODAY. WINDS 25 TO
  35 KT POSSIBLE AROUND CAPE MENDOCINO AND POINT ARENA.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
2 follow-up statements
793 
WHUS76 KEKA 072042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1242 PM PST SUN DEC 7 2014

PZZ475-080445-
/O.EXT.KEKA.GL.W.0027.000000T0000Z-141208T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1242 PM PST SUN DEC 7 2014

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHERLY 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH
  TONIGHT.

* SEAS...STEEP SOUTHERLY WAVES AROUND 11 FT AT 9 SECONDS TODAY IN
  RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH
  THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-080445-
/O.CON.KEKA.GL.W.0027.000000T0000Z-141208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1242 PM PST SUN DEC 7 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHERLY 25 TO 35 KT TODAY. WINDS WILL REMAIN ELEVATED
  THROUGH MID WEEK.

* SEAS...STEEP SOUTHERLY WAVES AROUND 13 FT AT 9 SECONDS TODAY IN
  RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH
  THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-080445-
/O.EXT.KEKA.SC.Y.0102.141207T2042Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1242 PM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...SOUTHERLY 10 TO 20 KT TODAY. WINDS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 10
  SECONDS THIS AFTERNOON IN RESPONSE TO INCREASING WINDS. SEA
  STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND
  BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-080445-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1242 PM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...SOUTHERLY 15 TO 25 KT TODAY. WINDS 25 TO 35 KT POSSIBLE
  AROUND CAPE MENDOCINO AND POINT ARENA.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 9
  SECONDS THIS AFTERNOON IN RESPONSE TO INCREASING WINDS. SEA
  STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND
  BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
108 
WHUS76 KEKA 080510
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PST SUN DEC 7 2014

PZZ470-475-081100-
/O.EXP.KEKA.GL.W.0027.000000T0000Z-141208T0500Z/
/O.EXA.KEKA.SC.Y.0102.000000T0000Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 PM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS...SOUTHERLY 15 TO 25 KT. WIND GUSTS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SOUTHERLY WAVES 9 TO 12 FT AT 10 SECONDS. SEA
  STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND
  BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-081100-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
910 PM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...SOUTHERLY 15 TO 25 KT. WINDS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SOUTHERLY WAVES 8 TO 10 FT AT 10 SECONDS. SEA
  STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND
  BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-081100-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
910 PM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...SOUTHERLY 15 TO 25 KT TODAY. WINDS TO 30 KT POSSIBLE
  AROUND CAPE MENDOCINO AND POINT ARENA.

* SEAS...STEEP SOUTHERLY WAVES 8 TO 10 FT AT 10 SECONDS. SEA
  STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND
  BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 6, 2:54 PM PST, 11 hours 40 minutes earlier.

Area forecast discussion, Dec 6, 2:54 PM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PST SAT DEC 6 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL APPROACH THE COAST AND
BRING RAIN SUNDAY AFTERNOON INTO MONDAY MORNING. THE STORM TRACK
WILL REMAIN ACTIVE NEXT WEEK WITH RAIN MOST DAYS...AND HEAVY RAIN
WEDNESDAY NIGHT AND THURSDAY.

&&

.SHORT TERM...THRU TUESDAY...SATELLITE PICTURES SHOWS HIGH CLOUDS
STREAMING OVER AREA WITH A FEW LOWER CLOUDS. EXPECT THE HIGH CLOUDS
WILL BE THIN ENOUGH TO ALLOW STATUS TO DEVELOP IN THE INTERIOR
VALLEYS. THE NEXT STORM TRACK IS BACK ABOUT 136W. GFS HAS SLOWED
TIMING OF START OF RAINFALL HOLDING IT RAIN OFF UNTIL AFTER 4PM
SUNDAY AFTERNOON WHILE EC IS FASTER WITH RAIN STARTING AFTER NOON.
SLOWED INITIAL TIMING BUT STILL LOOKING FOR LIGHT RAIN TO BEING
SUNDAY AFTERNOON. THERE MAY BE A FEW SHOWERS AHEAD OF MAIN FRONT
IN EASTERN MOUNTAINS OF MENDO COUNTY IN THE MORNING IN UPSLOPE
EASTERLY FLOW AHEAD OF FRONT. AIRMASS STILL LOOKS UNSTABLE ENOUGH
FOR A FEW TSTMS SUNDAY AFTERNOON BUT LEFT THEM OVER THE COASTAL
WATERS. MODELS STILL DIFFERING WHAT TO DO WITH FRONT AS IT SHIFTS
SOUTH. EC KEEPS IT JUST SOUTH WITH RAIN OVER MENDO AND TRINITY
COUNTIES MONDAY MORNING WHICH IS SIMILAR TO NAM WHILE GFS WEAKENS
IT SIGNIFICANTLY WITH NO RAIN. KEPT LIKELY CHANCES FOR MENDO AND
TRINITY SIMILAR TO EC MODEL. RAINFALL AMOUNTS WITH THIS FRONT WILL
BE IN THE 0.50 TO 0.75 RANGE MAINLY SOUTH OF THE CAPE WITH MORE
0.33 TO 0.50 TO THE NORTH.

FOR NEXT SYSTEM, BROAD RIDGE OVER THE INTERMOUNTAIN REGION WITH A
STRONG 180 PLUS KT WESTERLY JET OVER THE PACIFIC. THE RIDGE IS
KEEPING STORM TRACK MORE INTO PAC NW BUT A WARM FRONT MOVES INTO
COAST WITH SOME LIGHT RAIN MAINLY FROM NORTHERN MENDO COUNTY TO THE
OREGON BORDER ON TUESDAY. DEAN

.LONG TERM (TUE NIGHT THRU SAT)...A WET AND WINDY STORM SYSTEM
REMAINS ON TRACK TO IMPACT NORTHWEST CALIFORNIA STARTING ON
WEDNESDAY...WITH WET WEATHER CONTINUING THROUGH THE REMAINDER OF THE
WEEK. THE 12Z RUNS OF THE GFS AND ECMWF ARE NOW IN AGREEMENT IN
BRINGING RAIN INTO THE COAST BY THE AFTERNOON ON WEDNESDAY SO HAVE
INCREASED POPS DURING THE DAY. RAIN WILL OVERSPREAD THE AREA
OVERNIGHT INTO THURSDAY WITH AN UPPER TROUGH MOVING OVERHEAD ON
THURSDAY INTO FRIDAY WITH SHOWERS CONTINUING UNDER DIFFLUENT FLOW.
AMPLE DEEP LAYER MOISTURE CONTINUES TO BE INDICATED WITH THIS SYSTEM
WITH HIGH IVT VALUES AND PWATS GREATER THAN 1.6 INCHES OF H20. THERE
WILL LIKELY BE PERIODS OF MODERATE TO HEAVY RAIN...ESPECIALLY OVER
OROGRAPHICALLY FAVORED AREAS. ON FRIDAY...THE GFS PROGS HAVE SHOWERS
CONTINUING OVER THE AREA WITH GOOD INSTABILITY PRESENT...WHILE THE
LATEST RUN OF THE ECMWF (SIMILAR TO THE 0Z RUN) LIFTS A STATIONARY
FRONT SITUATED ACROSS CENTRAL CALIFORNIA BACK NORTHWARD FOCUSING A
MOISTURE PLUME OVER NORTHERN CALIFORNIA. THE GFS KEEPS THE
HEAVIEST PRECIP OVER CENTRAL AND SOUTHERN CALIFORNIA ON FRIDAY.
HAVE LEANED TOWARDS THE MORE PROGRESSIVE GFS AT THIS POINT...BUT
THIS IS SOMETHING THAT WILL NEED TO BE MONITORED AS THE WEATHER
OVER NORTHWEST CALIFORNIA COULD BE VERY DIFFERENT ON FRIDAY
DEPENDING ON WHICH MODEL YOU GO WITH. HAVE KEPT ANY MENTION OF
THUNDERSTORMS OUT OF THE FORECAST AT THIS POINT AS A RESULT. SNOW
LEVELS WILL START OFF NEAR 7K FEET ON WEDNESDAY AND GRADUALLY FALL
TO BETWEEN 4-5K FEET BY FRIDAY. MODELS INDICATE HIGH PRESSURE
BUILDING IN OVER THE AREA FOR THE WEEKEND. STP

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR LATE SUNDAY MORNING
BETWEEN 10 AM AND 2 PM. FLOODING OF LOW LYING AREAS AROUND HUMBOLDT
BAY WILL BE POSSIBLE NEAR HIGH TIDE. IMPACTS ARE EXPECTED TO BE
MARGINAL AS THE TIDE IS FORECAST TO BE LOWER AND THE ANOMALY
EXPECTED TO BE LESS THAN 1'. IMPACTS MAY BE SIMILAR TO THOSE THAT
OCCURRED ON THE FIRST DAY OF FLOODING LAST WEEK. HIGH TIDE WILL
OCCUR AT 11:30 AM SUNDAY WITH WATER LEVELS REACHING NEAR 8.5' IF THE
TIDAL ANOMALY REMAINS NEAR 1'. WE ANTICIPATE THE FLOODING THREAT TO
DIMINISH BY NEXT WEEK BUT A HIGH TIDAL ANOMALY ON MONDAY COULD MEAN
MORE COASTAL FLOODING.  \KML

&&

.AVIATION...CLOUD COVERAGE OVER INTERIOR VALLEYS WERE SLOW TO
SCATTER OUT TODAY AS UPPER LEVEL CLOUD COVER STREAMED OVER THE
REGION. THIS HIGH CLOUD COVERAGE WILL INHIBIT RADIATIONAL COOLING
PROCESSES AND THUS VISIBILITIES SHOULD REMAIN HIGH OVERNIGHT. WITH
HIGH PRESSURE ALOFT AND PLENTIFUL SURFACE MOISTURE, EXPECT SOME OF
THESE SAME VALLEYS TO DEVELOP LOWER CEILINGS TONIGHT. MOST OF NW
CALIFORNIA CAN EXPECT VFR CONDITIONS WITH MID TO HIGH CLOUD COVERAGE
THROUGH THE TAF PERIOD AND INTERIOR VALLEYS CAN EXPECT POSSIBLE
DEVELOPMENT OF MVFR TO IFR CEILINGS TONIGHT. \KML

&&

.MARINE...THE 18Z ASCAT PASS SHOWED THE WIND FORECAST WAS ON TRACK
WITH SE-S LIGHT TO MODERATE WINDS ACROSS THE COASTAL WATERS.
NEARSHORE BUOYS SHOWED SEAS PERIODICALLY REACHING ADVISORY
CONDITIONS BUT WITHHELD FROM ISSUING ANY PRODUCTS FOR THIS AFTERNOON
AS CONDITIONS ARE EXPECTED TO DECREASE WITH THE GRADUALLY SUBSIDING
W-NW SWELL.

SOUTHERLY WINDS WILL INCREASE AHEAD OF YET ANOTHER
APPROACHING COLD FRONT STARTING TONIGHT AND REACH NEAR GALE
CONDITIONS OFFSHORE ON SUNDAY MORNING. NO CHANGES WERE MADE TO THE
EXISTING PRODUCTS BUT RATHER ADDED A SMALL CRAFT ADVISORY FOR THE
NEARSHORE WATERS (FIRST SOUTHERN AND THEN THE NORTHERN) AS WINDS
WILL INCREASE WITH THE FRONTAL PASSAGE LATER SUNDAY. THE EXPIRATION
TIMES WILL HAVE TO BE MONITORED FOR ALL PRODUCTS COME LATE SUNDAY
NIGHT. ADDITIONAL PASSING FRONTS WILL KEEP THE SOUTHERLY WINDS
ELEVATED THROUGH THE MIDDLE OF THE WEEK AND BEGIN TO EASE BY LATE
NEXT WEEK.

THE LARGER THREAT FOR THE UPCOMING IS THE IMPACT FROM TWO LARGE
SWELL SYSTEMS THAT WILL CAUSE SEA STATES TO BUILD SUBSTANTIALLY NEXT
WEEK. THE FORERUNNERS OF THE FIRST SWELL ARE EXPECTED TO ARRIVE
MONDAY AND BUILD TO 12' AT 13 SECONDS ON TUESDAY. THE FORERUNNERS TO
THE SECONDARY SWELL WILL ARRIVE TUESDAY AND BUILD TO 17' AT 15
SECONDS BY LATE WEDNESDAY. THE LARGEST SEAS NEXT WEEK WILL REACH
15' TO 20' WITH WAVES BREAKING NEAR 20'. THESE SWELL SYSTEMS WILL
HAVE GREAT IMPACT ON MARINERS TRAVELING THROUGH THE BAR AS WELL AS
CRABBERS. ADDITIONALLY BEACH GOERS WILL BE AT HIGHER RISK WITH THE
LARGE SURF. WE ARE LOOKING INTO THE POTENTIAL FOR A HIGH SURF
ADVISORY FOR THE MIDDLE OF THIS UPCOMING WEEK. \KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     COASTAL FLOOD ADVISORY FROM 10 AM TO 2 PM PST SUNDAY FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 3 AM PST MONDAY FOR
     PZZ455.

     SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 3 AM PST MONDAY FOR
     PZZ450.

     GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     PZZ470-475.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY
     FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 6, 2:59 PM PST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PST SAT DEC 6 2014

CAZ002>004-076-071300-
MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
259 PM PST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SERIES OF STORMS WILL MOVE THROUGH NORTHERN CALIFORNIA DURING
THE WEEK. THE FIRST WILL BE SUNDAY AFTERNOON INTO MONDAY MORNING.
A WEAK SYSTEM WILL BRING LIGHT RAIN TO AREAS NORTH OF CENTRAL
MENDCINO COUNTY ON TUESDAY. THE STRONGEST SYSTEM WILL BE
WEDNESDAY NIGHT AND THURSDAY WITH SHOWERS CONTINUING INTO FRIDAY.
THE SNOW LEVEL WILL FALL LATE IN THE WEEK TO ABOUT 4500 FT.
RAINFALL TOTALS FOR THE WEEK WILL GENERALLY BE IN THE 5 TO 7 INCH
RANGE. STRONG STORMS IN THE PACIFIC WILL ALSO GENERATE LARGE
WAVES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-071300-
REDWOOD COAST-
259 PM PST SAT DEC 6 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT FOR 10 AM TO 2PM
SUNDAY.

LOW LYING AREAS AROUND HUMBOLDT BAY MAY EXPERIENCE MINOR
FLOODING AGAIN ON SUNDAY. THESE AREAS INCLUDE...BUT ARE NOT
LIMITED TO...ROADWAYS IN KING SALMON AND JACKSON RANCH ROAD IN THE
ARCATA BOTTOMS.

A SERIES OF STORMS WILL MOVE THROUGH NORTHERN CALIFORNIA DURING
THE WEEK. THE FIRST WILL BE SUNDAY AFTERNOON INTO MONDAY MORNING.
A WEAK SYSTEM WILL BRING LIGHT RAIN ON TUESDAY. THE STRONGEST
SYSTEM WILL BE WEDNESDAY NIGHT AND THURSDAY WITH SHOWERS
CONTINUING INTO FRIDAY. RAINFALL TOTALS FOR THE WEEK WILL
GENERALLY BE IN THE 5 TO 7 INCH RANGE. IT WILL BE BREEZY AS THESE
SYSTEMS APPROACH. STRONG STORMS IN THE PACIFIC WILL ALSO GENERATE
LARGE WAVES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:24 PM PSTSpecial Marine WarningEKA66 min
Dec 7, 2:51 PM PSTSpecial Marine WarningEKA24 min
Dec 7, 3:01 PM PSTSpecial Weather StatementEKAHumboldt29 min
Dec 7, 3:11 PM PSTSevere Thunderstorm WarningEKAHumboldt17 min

Nearby

Gale Warnings in California, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.